Alert archive / Kentucky / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Oct 23, 2010, 4:44 AM EDT for 10 counties in Ohio; 12 counties in Kentucky; 7 counties in Indiana. It took effect at Oct 23, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2010, 4:44 AM EDT (08:44 UTC)
- In effect from
- Oct 23, 2010, 12:00 PM EDT
- Expired
- Oct 23, 2010, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
All 29 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Hamilton County, OH, Highland County, OH, Pike County, OH, Scioto County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3018 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS81 KILN 230844 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 444 AM EDT SAT OCT 23 2010 ...CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP THIS AFTERNOON... .WEATHER CONDITIONS WILL BECOME SUPPORTIVE OF WILDFIRE GROWTH AND SPREAD THIS AFTERNOON. RELATIVE HUMIDITY VALUES FROM 20 TO 25 PERCENT...LOW FUEL MOISTURE...AND WIND GUSTS UP TO 15 MPH WILL BE COMMON DURING THE AFTERNOON. ANY FIRES STARTED IN THIS ENVIRONMENT COULD QUICKLY SPREAD AND BECOME UNCONTROLLABLE. INZ058-059-066-073>075-080-KYZ089>100-OHZ070>072-077>082-088- 231645- /O.NEW.KILN.FW.W.0003.101023T1600Z-101023T2300Z/ FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON- BRACKEN-ROBERTSON-MASON-LEWIS-BUTLER-WARREN-CLINTON-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 444 AM EDT SAT OCT 23 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE COMBINATION OF VERY DRY FUELS...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CAUSE AN INCREASED LIKELIHOOD FOR WILDFIRE GROWTH AND SPREAD THIS AFTERNOON. ANY FIRE COULD QUICKLY GET OUT OF CONTROL AND SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
767 WWUS81 KILN 231511 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1111 AM EDT SAT OCT 23 2010 ...CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP THIS AFTERNOON... .WEATHER CONDITIONS WILL BECOME SUPPORTIVE OF WILDFIRE GROWTH AND SPREAD THIS AFTERNOON. RELATIVE HUMIDITY VALUES BELOW 25 PERCENT...LOW FUEL MOISTURE...AND WIND GUSTS UP TO 20 MPH WILL BE COMMON DURING THE AFTERNOON. ANY FIRES STARTED IN THIS ENVIRONMENT COULD QUICKLY SPREAD AND BECOME UNCONTROLLABLE. INZ058-059-066-073>075-080-KYZ089>100-OHZ070>072-077>082-088- 232300- /O.CON.KILN.FW.W.0003.101023T1600Z-101023T2300Z/ FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON- BRACKEN-ROBERTSON-MASON-LEWIS-BUTLER-WARREN-CLINTON-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1111 AM EDT SAT OCT 23 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE COMBINATION OF VERY DRY FUELS...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CAUSE AN INCREASED LIKELIHOOD FOR WILDFIRE GROWTH AND SPREAD THIS AFTERNOON. ANY FIRE COULD QUICKLY GET OUT OF CONTROL AND SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
200 WWUS81 KILN 231941 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 341 PM EDT SAT OCT 23 2010 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .WEATHER CONDITIONS ARE SUPPORTIVE OF WILDFIRE GROWTH AND SPREAD THIS AFTERNOON. RELATIVE HUMIDITY VALUES BELOW 25 PERCENT...LOW FUEL MOISTURE...AND WIND GUSTS UP TO 20 MPH ARE POSSIBLE THIS AFTERNOON. ANY FIRES STARTED IN THIS ENVIRONMENT COULD QUICKLY SPREAD AND BECOME UNCONTROLLABLE. INZ058-059-066-073>075-080-KYZ089>100-OHZ070>072-077>082-088- 232300- /O.CON.KILN.FW.W.0003.000000T0000Z-101023T2300Z/ FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON- BRACKEN-ROBERTSON-MASON-LEWIS-BUTLER-WARREN-CLINTON-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 341 PM EDT SAT OCT 23 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE COMBINATION OF VERY DRY FUELS...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CAUSE AN INCREASED LIKELIHOOD FOR WILDFIRE GROWTH AND SPREAD THIS AFTERNOON. ANY FIRE COULD QUICKLY GET OUT OF CONTROL AND SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Oct 23, 1:37 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 23, 1:37 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 137 AM EDT SAT OCT 23 2010 .SYNOPSIS... HIGH PRESSURE WILL SLIDE EAST INTO THE APPALACHIANS TONIGHT. SOUTHERLY WINDS ON THE BACK SIDE OF THE HIGH...WILL BRING A WARMING TREND FOR THE WEEKEND. A DISTURBANCE WILL PUSH AN AREA OF SHOWERS AND POSSIBLY THUNDERSTORMS THROUGH THE REGION SUNDAY NIGHT INTO MONDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... TEMPERATURES HAVE BEEN COOLING PRETTY QUICKLY THIS EVENING AND THEREFORE HAVE LOWERED TEMPERATURES ACROSS THE FA. AS ISENTROPIC LIFT INCREASES AND CLOUDS INCREASE ACROSS THE AREA THE TEMPERATURE DECLINE WILL NOT BE AS SIGNIFICANT LATER IN THE NIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/... H5 RIDGE BUILDS OVER THE FA SATURDAY. FNT THAT WORKS INTO THE UPPER LAKES SATURDAY STALLS IN THE NRN PART OF THE LP OF MI. BEST ISENTROPIC LIFT REMAINS N OF THE FA ON SATURDAY...SO DONT EXPECT ANY -SHRA TO AFFECT THE NRN SECTIONS. H5 RIDGE SLIDES E OF THE FA SATURDAY NIGHT. REGION IS WRM SECTORED...SO EXPECT MO CLR SKIES SATURDAY NIGHT. H5 VORT MAX REMAINS OUT OVER THE MS VALLEY AT 12Z...BUT DAMPENS OUT AS IT LIFTS NE ON SUNDAY. SLOWED THE ONSET OF THE PCPN ON SUN TO JUST A SLGT CHC. STRONG H8 WINDS OF 35 TO 40 KTS WILL MIX DOWN GIVING GUSTS APPROACHING 30KTS. ANOTHER H5 VORT DEVELOPS AS H5 TROF SWINGS E SUNDAY NIGHT. ALL MODELS ARE SHOWING SOME ELEVATED INSTABILITY...SO THREW IN A CHC OF TS SUNDAY NIGHT. UPPED POPS TO LIKELY AS THIS SYSTEMS SWINGS THRU SUN NIGHT. WENT A GFS/NAM MOS BLEND FOR HIGHS ON SATURDAY...AND AGAIN ON SUNDAY. MOS GUIDANCE WAS SIMILAR BOTH SATURDAY NIGHT AND SUNDAY NIGHT...SO DIDNT STRAY TOO FAR. && .LONG TERM /MONDAY THROUGH FRIDAY/... A WARM SECTOR WILL BE FOUND OVER THE OHIO VALLEY ON MONDAY WITH SCATTERED SHOWERS MOVING OFF TO THE EAST DURING THE DAY. MOISTURE WILL INCREASE IN THE WAKE OF THE WARM FRONT AND GET WRUNG OUT LATER ON TUESDAY AND TUES NIGHT WITH THE PASSAGE OF A WEAK SURFACE COLD FRONT BUT STRONGER UPPER LEVEL PRESSURE TROUGH. AN INCREASED CHANCE FOR SHOWERS WITH A CHANCE OF THUNDER WILL OCCUR WITH THESE INITIAL SYSTEMS...PARTICULARLY LATER TUESDAY. MODELS DIFFER STRONGLY IN HOW THE PATTERN EVOLVES AFTER THIS AND I JUST TRENDED THE WED/THU/FRI FORECAST TOWARDS THE DRIER SOLUTION THAT IS BEING NOTED WITH HIGH PRESSURE SETTLING IN THE REGION. TEMPERATURES WILL TREND DOWNWARD AS THE WEEK PROGRESSES...A FEW DEGREES EACH DAY AFTER NIGHTTIME LOWS DROP STRONGLY IN DRIER AIR AFTER TUESDAY FRONTAL PASSAGE. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... VFR WILL CONTINUE THROUGH THE TAF PERIOD. CLOUDS WILL INCREASE WITH BKN AC ARRIVING AROUND 13Z. WINDS WILL BE OUT OF THE SOUTH WITH SPEEDS AROUND 10 KNOTS THIS AFTERNOON. OUTLOOK...THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO MONDAY AND THEN AGAIN ON TUESDAY. && .FIRE WEATHER... FIRE WEATHER PARAMETERS FOR SATURDAY WERE SHOWING POSSIBLE RED FLAG CONDITIONS ACROSS THE S. MIN RH IN THE LOW 20S ACRS THE S...WITH POSSIBLE GUSTS UP TO 18KTS. AFTER COORDINATION WITH USERS...SINCE WINDS WERE MARGINAL DID NOT ISSUE FIRE WEATHER WATCH FOR SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...NOVAK SHORT TERM...SITES LONG TERM...FRANKS AVIATION...CONIGLIO FIRE WEATHER...
Hazardous weather outlook, Oct 22, 6:21 PM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 621 PM EDT FRI OCT 22 2010 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-232230- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 621 PM EDT FRI OCT 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-232230- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 621 PM EDT FRI OCT 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RELATIVE HUMIDITIES SATURDAY AFTERNOON WILL FALL INTO THE LOWER 20S AND WINDS ARE FORECAST TO GUST TO 15 TO 20 MPH. THESE CONDITIONS WILL CREATE AN ENHANCED THREAT FOR FIRES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Kentucky, 2010Red Flag Warnings in Ohio, 2010Red Flag Warnings in Indiana, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.